Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Fertility

Question: Microgynon 30 effects on pregnancy


 chewy0901 - Fri Jul 03, 2009 6:26 am

Hi, i'm 18 years of age and have recently started sex with my long term partner, at first we used condoms, but the last time it had split so i decided to go on the pill. However, i couldn't start taking my first pack until my next period which was two weeks later.

Within these two weeks i have been experiencing pregnancy symptoms, such as constant urination, chronic cramps in my stomach much like period pains, and tiredness. This made me very uneasy as i waited for my period which was a few days late, so i took a home pregnancy test. It was negative, and within a couple of days later my period had started, but thats what i thought it was. I started my first pack on the second day of my period, as i had forgotten to take it on the first day.

Now it is the third day of my period, the blood has become extremely light and nearly almost not coming through, when usually i have quite heavy periods which last up to 5-6 days. And another strange thing is that the day prior to my 1st day of bleeding, i had a lot of brown blood coming through.

Now my questions are, was that not my period and could it have been spotting, another sign of pregnancy?
Since i have already taken one pill should i carry on the rest of the packet? If so would this affect the pregnancy?

Many thanks for those who take interest in my situation and reply.
 Debbie Miller, RN - Fri Jul 17, 2009 1:10 pm

User avatar Hello,
The side effects of bleeding irregularity are normal with use of hormonal birth control methods such as the pill. Usually there is an adjustment period of a few months before a regular pattern is established. Very often periods are lighter while on the pill. If you were to find yourself pregnant (about 1% of users do within a year) you would stop the pill but it has not been shown to do harm or cause birth defects if you have taken them in early pregnancy prior to the diagnosis. I would advise continuing as scheduled unless you get a positive pregnancy test. I would assume this was a period for you.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us